Nevada, 2005Flash Flood in Nevada, July 28, 2005
July 28, 2005 · NWS VEF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 28, 1:35 PM PST, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 28, 1:35 PM PST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
ISSUED BY NATIONAL WEATHER SERVICE FLAGSTAFF AZ
235 PM PDT THU JUL 28 2005
.SYNOPSIS...AN AREA OF HIGH PRESSURE WILL REMAIN OVER THE FOUR
CORNERS REGION THROUGH THE WEEKEND. FLOW FROM THE SOUTH AND
SOUTHEAST AROUND THE HIGH PRESSURE WILL ENSURE THAT MOISTURE WILL
REMAIN PLENTIFUL OVER THE AREA...WITH AFTERNOON THUNDERSTORMS AND
SEASONABLE TEMPERATURES EXPECTED THROUGH THE WEEKEND.
&&
.SHORT TERM...WATER VAPOR IMAGERY SHOWS WEAK CIRCULATION CURRENTLY
WORKING TOWARD THE NORTHEAST OVER THE SOUTHERN SIERRA...LIKELY
AIDING IN THE DEVELOPMENT OF SIGNIFICANT CONVECTION OVER THE AREA
THIS AFTERNOON. THE MOISTURE CURRENTLY IN PLACE...DEW POINTS IN THE
50S GENERALLY SOUTH OF VEGAS...AND 40S TO THE NORTH...WILL
PERSIST...IF NOT INCREASE SLIGHTLY...AS THE HIGH PRESSURE MOVES
FURTHER TO THE EAST TOMORROW CONTINUING A FEED OF MOISTURE INTO THE
AREA FROM THE SOUTH. AS SUCH...EXPECT A RETURN OF CONVECTION SIMILAR
TO TODAY OVER MUCH OF THE FORECAST AREA FRIDAY AND SATURDAY. ONLY A
SLIGHT CHANGE IN THE STEERING LEVEL WINDS WILL BRING THE STORMS OFF
THE HIGH COUNTRY IN MORE OF A NORTH OR NORTHEASTERLY DIRECTION
FRIDAY AND SATURDAY.
.LONG TERM...NO CHANGE IS EXPECTED IN THE GENERAL WEATHER PATTERN
THROUGH THE LONG TERM WITH THE RIDGE TO REMAIN CENTERED AROUND THE
FOUR CORNERS AREA WITH FAIRLY WEAK...GENERALLY SOUTH TO SOUTHWEST
FLOW ALOFT ACROSS THE CWA. AS SUCH...FLOW WILL BE CONDUCIVE TO
MAINTAINING MOISTURE IN THE CWA WHILE WEAK FLOW ALOFT TO ALLOW FOR
SLOW MOVEMENT OF ANY MOISTURE OVER THE AREA. THUS OVERALL PATTERN OF
SCATTERED AFTERNOON/EVENING THUNDERSTORMS LOOKS TO BE THE BEST BET
THROUGH THE PERIOD. WILL HAVE TO WATCH FOR LOCALLY HEAVY RAIN WITH
THESE SLOW MOVING STORMS. WITH MOISTURE OVER THE AREA...DAYTIME
TEMPS LIKELY TO BE A LITTLE BELOW NORMAL THROUGH THE PERIOD.
&&
.AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS.
THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE EARLY
EVENING WITH ISOLATED TO SCATTERED ACTIVITY TO PERSIST THROUGH
04Z ACROSS ALL ROUTE CORRIDORS. OUTFLOW BOUNDARIES MAY CONTINUE TO
CAUSE PROBLEMS AT KLAS AND WILL NEED TO MONITOR DURING THE
AFTERNOON/EVENING HOURS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&
BAK/CZYZYK
Hazardous weather outlook, Jul 28, 5:18 AM PST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
618 AM PDT THU JUL 28 2005
AZZ001>003-036-CAZ026>029-NVZ014>022-291400-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
618 AM PDT THU JUL 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.
.TODAY...THURSDAY.
ISOLATED THUNDERSTORMS ARE EXPECTED OVER AREA THIS AFTERNOON AND
EVENING. ALTHOUGH HAZARDOUS WEATHER IS NOT ANTICIPATED...BRIEF HEAVY
RAIN AND GUSTY WINDS MAY OCCUR WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MOISTURE OVER THE AREA WILL CONTINUE TO ALLOW ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA THROUGH
THE PERIOD WITH SOME THUNDERSTORM ACTIVITY CONTINUING THROUGH THE
NIGHT. OVERALL HAZARDOUS WEATHER IS NOT ANTICIPATED WITH THESE
STORMS...BUT BRIEF HEAVY RAIN AND STRONG GUSTY WINDS MAY CREATE
ISOLATED HAZARDOUS CONDITIONS THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 28, 4:08 PM PST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
508 PM PDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 30 N MERCURY 37.10N 116.00W
07/28/2005 63 MPH NYE NV OTHER FEDERAL
0430 PM TSTM WND GST 40 NW MERCURY 37.08N 116.52W
07/28/2005 62 MPH NYE NV OTHER FEDERAL
&&
BFUISLocal storm report, Jul 28, 4:55 PM PST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
555 PM PDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 10 E LAS VEGAS (DOWNTOW 36.17N 114.97W
07/28/2005 0.75 INCH CLARK NV PUBLIC
&&
BFUISFlash Flood, Clark
- When
- July 28, 5:30 PM PST to 6:00 PM PST
- Where
- Clark County, Henderson
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.033, -114.983
Water two feet deep in the intersection of Sunset and Annie Oakley. Two people rescued from a car stuck in the water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Georgia, July 28, 20052 deaths · $1.1 million · 5 events
- Lightning Strike in California, July 28, 20052 deaths · 7 injured · 1 event
- Heat in Alabama, July 28, 20051 death · 1 event
- Damaging Wind and Lightning Strike in South Carolina, July 28, 2005$450,000 · 65 kt wind · 2 events
- Lightning Strike in Tennessee, July 28, 2005$400,000 · 1 event
- Damaging Wind in Louisiana, July 28, 2005$200,000 · 50 kt wind · 1 event
- Damaging Wind in Colorado, July 28, 2005$100,000 · 65 kt wind · 1 event
- Lightning Strike in South Carolina, July 28, 2005$65,000 · 1 event
- Damaging Wind in South Carolina, July 28, 2005$55,000 · 60 kt wind · 1 event
- Damaging Wind in Virginia, July 28, 2005$45,000 · 65 kt wind · 1 event
- Damaging Wind in Virginia, July 28, 2005$35,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, July 28, 2005$30,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458422.